← Return to Afib: What causes an episode? What if I don't notice?

Discussion
Comment receiving replies
@predictable

Hi @cadillac. Glad that Colleen invited me to join in this discussion so we can get to know you better. I think my a-fib is much like yours. I don't realize my irregular heart beat except in two situations — when my doctor is taking an EKG and when I'm taking my blood pressure. Otherwise, I am not conscious of my heart beat. How about you? Do you feel irregular beats? Would you remain anxious if you didn't know you are in a-fib?

I have had irregular heart beats for 25 years or more, but my a-fib diagnosis came only four years ago when it showed up on my EKG during my annual physical examination. Although I had no sense of the problem, I accepted the diagnosis by my personal care physician and had it confirmed by a cardiologist. We then agreed to two medications — Carvedilol, a beta blocker to smooth out and dial down my heart beat, and Coumadin, an anticoagulant to reduce the chance of blood clots forming in my atrium and getting sent off to sensitive organs like my brain or my kidneys. Would you share with us your current medication? Martin

Jump to this post


Replies to "Hi @cadillac. Glad that Colleen invited me to join in this discussion so we can get..."

Hi
I take Pradaxa for thinning blood and Tiazac (generic for dilitazm ? Spelling) to regulate heart rhythm. One way l can tell that I am in Afib and Aflutter is I am overcome with fatigue and feel like I must sit or lie down. I usually fall asleep almost immediately and wake up an hour or two or three later no longer in a fib. I sometimes feel a bit weaker for the rest of the day. I believe that by the time l feel the fatigue l have been in a fib a while. Also have shortness of breath. I am 82 yrs old and had a fib for some time before diagnosis 15 years ago. My concern is l don’t want to do further damage to my heart with these a fib episodes of which l am unaware.

My doctor has me on Eliquis (a blood thinner). I also have high blood pressure and one of the drugs I take for that (Amlodipine Besylate) is said by some people to cause Afib. I also have kidney insufficiency and am taking drugs for that. I am wondering if the Amlodipine has caused my Afib since I have been taking it for some time.

  Request Appointment